Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 2, 2007, 3:40 PM MDT for Utah County, Utah. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 3:40 PM MDT (21:40 UTC)
- Expired
- Aug 2, 2007, 5:15 PM MDT
- In force
- 95 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 143 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 022142 FFWSLC UTC049-022315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 340 PM MDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN UTAH COUNTY IN UTAH... * UNTIL 515 PM MDT * AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A STATIONARY THUNDERSTORMS JUST NORTH OF U.S. HIGHWAY 6 APPROXIMATELY 5 MILES EAST OF SOLDIER SUMMIT HAS PRODUCED VERY HEAVY RAINFALL IN THE AREA. HEAVY RUNOFF WILL DEVELOP IN INDIAN CREEK AND TIE FORK CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3993 11129 3987 11117 3992 11109 4001 11120 $$
1 follow-up statement
000 WGUS75 KSLC 022249 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 449 PM MDT THU AUG 2 2007 UTC049-022315- UTAH UT- 449 PM MDT THU AUG 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN UTAH COUNTY... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS POSSIBLY PRODUCING HEAVY RAIN OVER THE WARNED AREA. THE STRONGEST STORMS HAVE MOVED ON OF THE IMMEDIATE WARNING AREA. HEAVY RUNOFF IS STILL EXPECTED THROUGH 515 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3993 11129 3987 11117 3992 11109 4001 11120 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 10:17 AM MDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 2, 10:17 AM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1017 AM MDT THU AUG 2 2007
.SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER COLORADO
THROUGH THIS EVENING...THEN SHIFT SOUTHEAST. A SERIES OF WEAK MID
LEVEL DISTURBANCES WILL PIVOT AROUND THE PERIPHERY OF THIS RIDGE
TODAY AND TONIGHT. WITH THE RIDGE SHIFTING SOUTHWARD A TROUGH OF
LOW PRESSURE WILL SCRAPE ACROSS THE NORTHERN SECTIONS OF THE
INTERMOUNTAIN REGION ON FRIDAY.
&&
.DISCUSSION...THE UPPER RIDGE REMAINS JUST TO THE EAST OF THE
FORECAST AREA...AND THE RESULTING SOUTHERLY FLOW IS ALLOWING AN
EXTREMELY MOIST AIRMASS TO BUILD ACROSS THE STATE. THE PW OF 1.16
FROM THE 12Z KSLC SOUNDING IS ABOUT 175 PERCENT OF NORMAL...AND
THE PWS OVER SOUTHERN UTAH ARE EVEN HIGHER...APPROACHING 1.5.
SHOWERS CONTINUE THIS MORNING ACROSS MOST OF NORTHERN UTAH IN
ASSOCIATION WITH A WEAK SHORTWAVE...AND THESE LOOK LIKE THEY MAY BE
SLOW TO EXIT THE AREA. BEHIND THAT SYSTEM...SKIES ARE CLEARING
OVER SOUTHWESTERN UTAH...BUT THE CLOUDS SHOULD FILL BACK IN THIS
AFTERNOON AS SHOWERS AND THUNDERSTORMS DEVELOP ONCE AGAIN. FLOW
ALOFT WILL BE STRONGER THAN IT WAS YESTERDAY...BUT FLASH FLOODING
REMAINS A THREAT ONCE AGAIN. SEE THE HYDROLOGY SECTION FOR DETAILS.
GREATER FORCING WILL BE IN PLACE OVER NORTHERN UTAH AS THE MAIN
SHORTWAVE OVER NEVADA MOVES THROUGH LATE THIS AFTERNOON AND INTO
THIS. STRONGER FLOW ALOFT WILL RESULT IN DECENT SHEAR...BUT THE
CURRENT CLOUD COVER WILL LIKELY BE A LIMITING FACTOR WITH RESPECT
TO ANY ORGANIZED CONVECTION...BUT ISOLATED STRONG WINDS CANNOT BE
RULED OUT. THE CLOUD COVER WILL ALSO RESULT IN ANOTHER DAY OF
BELOW CLIMO MAX TEMPS ACROSS THE STATE.
THE FLOW ALOFT BECOMES WESTERLY TOMORROW AFTERNOON AS THE RIDGE
AXIS FLATTENS IN RESPONSE TO AN UPPER TROUGH MOVING ONSHORE ALONG
THE PACIFIC NORTHWEST. THE MODELS FORECAST THAT THIS WILL CUT PW
VALUES IN HALF FOR SOME LOCATIONS BY SATURDAY. THE USUAL AFTERNOON
CONVECTION OVER THE HIGHER TERRAIN IS STILL EXPECTED...BUT THIS
SHOULD GREATLY DECREASE ANY THREAT OF FLASH FLOODING.
NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.
&&
.HYDROLOGY...ENVIRONMENT REMAINS MOIST IN SOUTHWEST UTAH WITH 1.5 INCH
PRECIPITABLE WATER PLUME AXIS ACROSS SOUTHWEST UTAH AND EXTENDING
INTO NORTHERN UTAH. THIS SOUTHWEST AREA UNDERGOING SUBSIDENCE AND
CLEARING NOW. STEERING FLOW FOR THE SOUTHWEST IS FORECAST TO CHANGE
GREATLY TODAY GOING FROM SOUTHEAST AT 5 TO 10 KNOTS YESTERDAY TO A
SOUTHWEST FLOW WITH 15 TO 20 KNOTS BY THIS AFTERNOON. ISOLATED HEAVY
RAIN PRODUCING THUNDERSTORMS SHOULD DEVELOP IN THE FAR SOUTHWEST AND
SOUTH CENTRAL BUT MAY NOT BE PERSISTENT OR WIDESPREAD UNLESS
THERE IS TRAINING. WILL LEAVE WATCH UP FOR THE SOUTHWEST AS IS.
12Z NAM-WRF AND GFS MODEL PROGS DEPICT WEST CENTRAL AND NORTH
CENTRAL UTAH TO HAVE THE LARGEST CAPE OVER 1000 J/KG THIS AFTERNOON
WHICH SUPPORTS HEAVY RAINERS. SHARP CLEARING IS NOW MOVING INTO WEST
CENTRAL UTAH AND SHOULD CONTINUE NORTHWARD TODAY AS THE MAIN VORT
MAX IN EASTERN NEVADA LIFTS INTO NORTHERN NEVADA AND PIVOTS THE MAIN
EASTERN PORTION OF THE NEVADA VORT MAX ACROSS NORTHWEST UTAH THIS
AFTERNOON. THE INITIALLY WEST TO EAST ORIENTED SPOKE IS CURRENTLY
PRODUCING A LARGE BAND OF SHOWERS AND ISOLATED MORNING THUNDERSTORMS
IN NORTHWEST UTAH. INCREASED SOUTHWEST FLOW TO 25 KNOTS AT 500 MB
BRINGS SHEAR TO CENTRAL AND NORTHERN UTAH THIS AFTERNOON...AND MUCH
FASTER MOVEMENT THAN YESTERDAYS SOAKERS THAT HUGGED THE WASATCH.
GIVEN PRECIPITABLE WATER PER GPS AT 1.4 INCHES AT SLC...ABOUT AS
MOIST AS WE GET...THERE IS A POTENTIAL FOR STRONG AND ISOLATED
SEVERE FOR THE NORTHERN HALF OF UTAH. MAIN THREAT IS HEAVY
RAIN...INCLUDING HEAVY RAIN ON BURN SCARS LIKE SALT CREEK AND
KIMBELL...BUT ALSO HAIL. THE NORTHERN NEVADA VORT MAX IS PROGGED TO
SWING ACROSS NORTHWEST UTAH TONIGHT...THIS BRING DYNAMICS THROUGH
THE NIGHT AND COLD AIR ADVECTION ALOFT WITHIN AND AHEAD OF AN
OPENING WAVE ALOFT. THUS THUNDERSTORMS COULD CONTINUE WELL INTO THE
NIGHT ACROSS THE NORTH. THE DYNAMICS AND SHEAR COULD MAKE UP FOR ANY
LACK OF HEATING THIS AFTERNOON AND LOSS OF INSOLATION THIS EVENING.
STRONG DRYING OCCURS ON FRIDAY IN THE WAKE OF THE MENTIONED MEAN
UPPER LEVEL SHORT WAVE TROUGH. THIS LEAVES THE MAIN MOISTURE AXIS
ACROSS EASTERN AND SOUTHEAST UTAH...WITH SOME INSTABILITY ACROSS
THE FAR NORTHWEST MOUNTAINS. SIMILAR PATTERN ON SATURDAY THOUGH
MOISTURE AND INSTABILITY REDEVELOPS ALONG THE NEVADA BORDER IN
SOUTHWEST FLOW.
&&
.AVIATION...LIGHT SOUTHERLY WINDS ARE EXPECTED TO PERSIST AT THE SLC
TERMINAL FOR THE NEXT FEW HOURS. THE SHIFT TO THE NORTHWESTERLY
LAKE BREEZE IS EXPECTED AROUND 21Z...A COUPLE OF HOURS LATER THAN
USUAL DUE TO SOUTHERLY FLOW ALOFT. OUTFLOW FROM NEARBY
THUNDERSTORMS COULD PRODUCE PERIODS OF GUSTY WINDS WITH ERRATIC
DIRECTIONS LATE THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A
30 PERCENT CHANCE THAT A THUNDERSTORMS WILL DIRECTLY IMPACT THE
TERMINAL LATER TODAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM THURSDAY FOR UTZ016-UTZ019-UTZ020-
UTZ021-UTZ518.
WY...NONE.
&&
PUBLIC/AVIATION...TRAPHAGAN
HYDROLOGY...TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 2, 6:00 AM MDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT THU AUG 2 2007 UTZ001>015-517-WYZ021-031200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-CENTRAL MOUNTAINS- SOUTHWEST WYOMING- 600 AM MDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON...THEN CONTINUE INTO THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND THERE IS SOME POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION ON FRIDAY. ANY PRECIPITATION ACTIVITY WILL BE MORE SPARSE IN NATURE THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ016-019>021-518-031200- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- SOUTHERN MOUNTAINS- 600 AM MDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN AREAL COVERAGE AND INTENSITY THIS AFTERNOON...THEN CONTINUE INTO THIS EVENING. SOME STORMS WILL PRODUCE HEAVY RAIN AND THERE IS A POTENTIAL FOR FLASH FLOODING. REFERENCE FLASH FLOOD WATCH MESSAGES FROM NATIONAL WEATHER SERVICE SALT LAKE CITY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT THE REGION ON FRIDAY. ANY PRECIPITATION ACTIVITY WILL BE MORE SPARSE IN NATURE THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:24 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 1, 7:27 PM MDT | River Flood Warning | SLC | Washington | 6 hr |
| Aug 1, 7:27 PM MDT | River Flood Warning | SLC | Washington | 4 hr |
| Aug 2, 4:01 AM MDT | Flash Flood Watch | SLC | 17 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.